All Journal Entries Journals

Progesterone shots...ouch!

Jan 27, 2012 - 11 comments

Ok, I had been forwarned about these shots...had psyched myself out for them...even had been tolerating them fairly well. Then...this morning happens...my behind is on fire! I think the last 16 shots were just biding their time to hit me all at once TODAY!

I know that everything we endure will be worth it in the end, but please ladies...any tips to help this just a little more bearable?

Thanks!
Maria

Comments
Post a Comment
1969424 tn?1353020641
by SeptemberBound, Jan 27, 2012
I am a wimp, I hate getting these shots (Progesteron and Delesteron) day after day.  Some days are better than others.  

1804812 tn?1329677557
by sadiegirl69, Jan 27, 2012
can you switch to a vaginal suppository????

1645406 tn?1453754357
by marsi2, Jan 27, 2012
They told me 'later on' they would alternate the shots and the suppositories. But for now they say the shots are more effective....LOL...I hope they work as well as they hurt! :-)

334926 tn?1436811523
by butterflybabies, Jan 27, 2012
I usually ice the area first then get the shot then rub the area for a few seconds after. That seems to help. Also try alternating sides and try not to stab in the exact same spot. After a month I taking those shots I developed little knots under my skin so I used a heating pad on the area to get rid of the knots. Now I've been on the shots for 9 wks and I'm used to them finally. Good luck.

1645406 tn?1453754357
by marsi2, Jan 27, 2012
Thanks! I've been icing the area first then my DH massages a bit. I had not done the heating pad after so I will try that! :-) How long did your RE tell you that you will be on them?

1654570 tn?1364392283
by juana105, Jan 27, 2012
Try to put some ice on the area before shot and then massage the spot afterwards for like 3-5 minutes; you can also use heating pad to distribute the progesterone evenly.
I hope it's going to get better soon! xoxo

1969424 tn?1353020641
by SeptemberBound, Jan 27, 2012
Yeah, I heard if you warm the progesteron first it is better and I alternate sides also.

Butterflybabies-How long do you have to be on the shots?  Is it the whole first trimester?  OMG, I guess as long as it is a positive end result I can handle anything :-)

1954665 tn?1350579593
by Evelyna79, Jan 27, 2012
You can ask the doctor to switch you the suppositories. Tell them you can't handle it anymore. On the meantime put ice on the area before you take the shot, massage a little bit afterwards.
I hope you can find some relief :)

961574 tn?1520648103
by mhv, Jan 27, 2012
I always iced before, and rubbed rubbed rubbed afterwards.  It is worth it!! Keep up the great work :)

334926 tn?1436811523
by butterflybabies, Jan 27, 2012
I'm almost 8wks preggo and they told me I'll probably be on them a few more weeks. So looks like my whole 1st trimester.

1272624 tn?1395434357
by plumber43, Jan 27, 2012
When I had my first Ivf I had to use the shots. As soon as the shot was done we went for a walk around the block and It worked, I never had much pain and I made sure the nurse used a permanent marker on my butt so dh would know exactly where to aim...lol I'm sorry it hurts so much!
Hugs,
Mel

Post a Comment